Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jun 9, 2020, 3:59 AM CDT for 20 counties in Texas. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2020, 3:59 AM CDT (08:59 UTC)
- Expired
- Jun 9, 2020, 7:48 PM CDT
- In force
- 16 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 27 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4401 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WWUS84 KLUB 090859 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 359 AM CDT Tue Jun 9 2020 TXZ033-034-039>041-091700- /O.NEW.KLUB.FW.W.0005.200609T0900Z-200610T0200Z/ Cochran-Hockley-Yoakum-Terry-Lynn- 359 AM CDT Tue Jun 9 2020 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHWESTERN SOUTH PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect until 9 PM CDT this evening. * Timing...Now through 9 pm. * Wind...Westerly 30 to 40 mph with gusts to 50 mph, becoming northwesterly after noon. * Humidity...5 to 10 percent * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
2 follow-up statements
202 WWUS84 KLUB 091656 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 1156 AM CDT Tue Jun 9 2020 TXZ021>025-027>032-035>037-042-100200- /O.EXA.KLUB.FW.W.0005.000000T0000Z-200610T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cottle-Lubbock-Crosby-Dickens-Garza- 1156 AM CDT Tue Jun 9 2020 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND NORTHERN SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE...AND CENTRAL ROLLING PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect until 9 PM CDT this evening. * Timing...Now through 9 pm. * Wind...Westerly 30 to 40 mph with gusts to 50 mph, becoming northwesterly after noon. * Humidity...5 to 10 percent * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ033-034-039>041-100200- /O.CON.KLUB.FW.W.0005.000000T0000Z-200610T0200Z/ Cochran-Hockley-Yoakum-Terry-Lynn- 1156 AM CDT Tue Jun 9 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHWESTERN SOUTH PLAINS... * Timing...Now through 9 pm. * Wind...Westerly 30 to 40 mph with gusts to 50 mph, becoming northwesterly after noon. * Humidity...5 to 10 percent * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
211 WWUS84 KLUB 100048 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 748 PM CDT Tue Jun 9 2020 TXZ021>025-027>037-039>042-100200- /O.CAN.KLUB.FW.W.0005.000000T0000Z-200610T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-Terry-Lynn- Garza- 748 PM CDT Tue Jun 9 2020 ...RED FLAG WARNING IS CANCELLED FOR THE SOUTH PLAINS, SOUTHERN TEXAS PANHANDLE AND WESTERN ROLLING PLAINS... The National Weather Service in Lubbock has cancelled the Red Flag Warning. Critical fire weather has concluded for the day as winds have diminished and humidity levels have increased. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jun 9, 3:29 AM CDT, 30 minutes earlier.
Area forecast discussion, Jun 9, 3:29 AM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 329 AM CDT Tue Jun 9 2020 .SHORT TERM... Pacific front is making progress across the area this morning and wind speeds have started to ramp up immediately behind it. Highest gusts so far in our area have been around 45 mph and there could be a few higher gusts as the front makes it's way out of the forecast area by 5 am CDT. Very dry air is filtering in behind the front and this combined with warmer temperatures and a strong wind could result in a window for elevated to critical fire weather conditions through the early morning hours into this evening, see Fire Weather section below for more details. Wind speeds will decrease a bit shortly after sunrise and then ramp up once again as a Canadian cold front arrives later this morning. At 3 am CDT, the front was just pushing into the far northern Texas Panhandle and models have this second front arriving in our area by around 10 am. 3-hourly MSLP change approaching 10 mb is pretty impressive and also speaks towards a strong pressure gradient setting up behind the front. This will help to keep sustained wind speeds 30 to 40 mph through the morning with a gradual decrease through the day. The strongest winds will remain across the northern Rolling Plains where a few wind gusts could approach 55 mph this afternoon as daytime mixing helps transport stronger wind speeds down to the surface. For now it appears that the wind advisory will suffice but will need to watch for the possibility of a localized high wind warning for around Childress if a stronger pressure gradient is realized. Strong winds will likely result in patchy blowing dust across the Caprock although a northwest wind doesn't usually tap into the better source regions for dust to our west and southwest. Temperatures for today have come in a bit cooler and we are now looking at 20 to 25 degrees below what we saw yesterday with mid 70s across the northwestern South Plains to upper 80s across the southern Rolling Plains. Wind speeds will drop off fairly fast after sunset as the surface ridge builds into the region. This will result in good radiational cooling conditions and lows in the mid to upper 40s for the northwestern South Plains to mid 50s for the Rolling Plains Jordan .LONG TERM... Wednesday will be another "cool" day as northerly surface winds continue to advect cooler air into the area. Aloft a Mexican high will begin to drift northward and center itself over south Texas by the end of the day. Simultaneously, a surface high pressure system will develop over east Texas, aiding to shift surface winds to the south and then southeast by the afternoon. Although this will allow modified Gulf moisture to stream into the region under the upper high the forecast will remain dry. Thursday low level moisture advection continues as the upper level flow pattern advects Pacific moisture into the area. Previous guidance diverged on exactly where the upper and surface highs would become established. However, this morning the GFS has come more in line with the ECMWF and NAM, and all three show the upper level and surface highs setting up further north and west than previously indicated. As a result the dryline will be forced into Far West Texas and as a disturbance in the upper level flow moves through that region storms will develop west of the CWA and over the Rio Grande River eliminating any chances for precipitation over the CWA. Thus, we have decreased PoPs below mention for Thursday evening. Long term guidance shows a dry trend through the weekend and much of next week with temperatures warming into the 90s every afternoon and mild overnights. Pazos && .FIRE WEATHER... Very dry air is filtering in behind a cold front and wind speeds continue to increase. RH values are at or below 15 percent right now but will increase a bit to around 20 to 25 percent ahead of the second cold front expected to arrive later this morning. Temperatures this afternoon will make it into the upper 70s to lower 80s for the majority of the region, a good 20 to 25 degrees cooler than yesterday. Even with the cooler temperatures, minimum RH values will remain at or below 15 percent for the far southwestern South Plains and wind speeds will remain in the 30 to 40 MPH through the day. With this region not seeing much precipitation and ERC values for fuels starting to creep above normal for this time of year, will issue a Red Flag Warning from 4 am through 9 pm. The rest of the area will issue a Fire Danger Statement as RH values will remain between 20 to 30 percent but strong wind speeds and higher gusts could still result in rapid fire spread potential. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for TXZ021>042. Red Flag Warning until 9 PM CDT this evening for TXZ033-034- 039>041. && 14/28
Hazardous weather outlook, Jun 9, 3:37 AM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 337 AM CDT Tue Jun 9 2020 TXZ021>044-100845- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 337 AM CDT Tue Jun 9 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Strong winds developing early this morning behind a cold front will continue through much of the day. This will lead to sustained northwesterly wind of 25 to 35 mph, with gusts to 50 mph. A Wind Advisory is in effect from 4 AM to 7 PM for the South Plains, southern Texas Panhandle and northern Rolling Plains. Very dry air is filtering in behind the cold front will combine with increased wind speeds to create elevated to critical fire weather conditions. A Red Flag Warning has been issued for the southwestern South Plains from 4 am through 9 pm. A Fire Danger Statement has been issued from 4 am to 9 pm and will cover the central South Plains, the Rolling Plains and the extreme southern Texas Panhandle. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Texas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.